Heavy Rain, Aguadilla
- When
- June 2, 4:00 PM AST to 6:00 PM AST
- Where
- Aguadilla County, Aguadilla
- Reported by
- Emergency Manager
- Coordinates
- 18.470, -67.120
Street flooding was reported at Plaza Victoria, Highway 2, in Aguadilla.
A low level trough/tropical wave was exiting the Mona Passage and on its wake a moist and unstable southeast wind flow prevailed. Diurnal heating combined with local terrain affects and favorable upper level flow, helped to produce numerous showers across sections of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
A low level trough/tropical wave was exiting the Mona Passage and on its wake a moist and unstable southeast wind flow prevailed. Diurnal heating combined with local terrain affects and favorable upper level flow, helped to produce numerous showers across sections of Puerto Rico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 2, 3:46 PM AST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 346 PM AST TUE JUN 2 2009 .SYNOPSIS..MOIST EAST TO SOUTHEAST FLOW WILL CONTINUE OVER THE NEXT FEW DAYS. THROUGHINESS ACROSS THE WESTERN ATLANTIC WILL ENHANCE SHOWER ACTIVITY ACROSS THE LOCAL AREA. SURFACE HIGH PRESSURE WILL CONTINUE TO EXTEND FROM THE CENTRAL ATLANTIC WEST SOUTHWEST ACROSS THE NORTHEAST CARIBBEAN THROUGH AT LEAST FRIDAY. A MODERATE TRADE WIND FLOW WILL THEREFORE PREVAIL ACROSS THE REGION AT LEAST THROUGH THE END OF THE WEEK. && .DISCUSSION...SCATTERED SHOWERS...SOME WITH HEAVY RAIN...WERE OBSERVED MAINLY ACROSS THE NORTH CENTRAL AND NORTHWEST SECTIONS OF PUERTO RICO THIS AFTERNOON. FOR TOMORROW A MOIST EAST SOUTHEAST WIND FLOW WILL COMBINE WITH DAYTIME HEATING AND AVAILABLE MOISTURE ONCE AGAIN...TO PRODUCE SOME SHOWERS AND ISOLATED THUNDERSTORMS MAINLY NORTH OF THE CORDILLERA CENTRAL. HOWEVER...FOR THURSDAY...COMPUTER MODELS SUGGEST THAT A MID TO UPPER LEVEL TROUGH WILL DEVELOP ACROSS THE WESTERN ATLANTIC WHICH WILL PRODUCE UNSTABLE ATMOSPHERIC CONDITIONS. THESE UNSTABLE ATMOSPHERIC CONDITIONS WILL ENHANCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA AT LEAST THROUGH SATURDAY. SJU-GFS TIME HEIGHT SECTIONS SHOWED THURSDAY THROUGH SATURDAY AS THE WETTEST DAYS...WITH A SLIGHT DRYING TREND FOR NEXT SUNDAY AT MID LEVELS. && .AVIATION...PREVAILING VFR CONDITIONS WILL CONTINUE ACROSS THE LOCAL ISLANDS AND AT ALL LOCAL TAF SITES THROUGH THIS AFTERNOON...EXCEPT BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE EXPECTED IN SCATTERED PASSING SHRA AND ISOLATED TSRA. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 87 76 86 / 20 30 40 60 STT 77 86 77 85 / 40 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 06/71
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 605 AM AST TUE JUN 2 2009 AMZ710>745-PRZ001>013-031015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 605 AM AST TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A WEAK SURFACE TROUGH ACROSS EASTERN HISPANIOLA AND A MOIST EAST SOUTHEAST WIND FLOW ACROSS THE NORTHEASTERN CARIBBEAN EARLY THIS MORNING...ARE EXPECTED TO COMBINE THIS AFTERNOON WITH DIURNAL HEATING...LOCAL TERRAIN EFFECTS AND GOOD UPPER LEVEL DYNAMIC TO INDUCE THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ESPECIALLY ACROSS WESTERN...INTERIOR AND NORTHERN SECTIONS OF PUERTO RICO. THIS ACTIVITY WILL LAST UNTIL THE EARLY EVENING HOURS. PERIODS OF LOCALLY HEAVY RAINFALL ALONG WITH ISOLATED BUT STRONG WIND GUSTS...ESPECIALLY ACROSS THE NORTH CENTRAL INTERIOR AND WEST SECTIONS OF PUERTO RICO ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ABUNDANT LOW LEVEL MOISTURE ACROSS THE REGION WILL CONTINUE TO PRODUCE SCATTERED SHOWERS ACROSS EASTERN SECTIONS OF PUERTO RICO DURING THE NIGHT AND SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS WESTERN AND INTERIOR SECTIONS OF THE ISLANDS DURING THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS ARE WELCOME. AMZ715-725-VIZ001-002-031015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 605 AM AST TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A WEAK SURFACE TROUGH ACROSS EASTERN HISPANIOLA AND A MOIST EAST SOUTHEAST WIND FLOW ACROSS THE NORTHEASTERN CARIBBEAN EARLY THIS MORNING...WILL CONTINUE TO PROMOTE THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS ACROSS THE LOCAL ISLANDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ABUNDANT LOW LEVEL MOISTURE ACROSS THE REGION WILL CONTINUE TO PRODUCE SCATTERED SHOWERS ACROSS THE LOCAL ISLANDS DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 338 PM AST TUE JUN 2 2009 PRZ008-010-022030- MOCA PR-AGUADILLA PR-AGUADA PR-RINCON PR-ANASCO PR- 338 PM AST TUE JUN 2 2009 ...A STRONG THUNDERSTORM LOCATED OVER NORTHWEST PUERTO RICO... AT 333 PM AST...DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER MOCA...AGUADA AND AGUADILLA...MOVING NORTHWEST AT 5 TO 10 MPH. THIS STORM WILL CONTINUE TO AFFECT THESE AREAS THROUGH 400 PM...BEFORE MOVING ACROSS THE ADJACENT COASTAL WATERS. FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS TO 40 MPH...TORRENTIAL RAINFALL AND SMALL HAIL WILL LIKELY ACCOMPANY THIS STORM. IF CAUGHT OUTSIDE...PLEASE SEEK SAFE SHELTER IMMEDIATELY.
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 338 PM AST MARTES 2 DE JUNIO DE 2009 PRZ008-010-022030- MOCA PR-AGUADILLA PR-AGUADA PR-RINCON PR-ANASCO PR- 338 PM AST MARTES 2 DE JUNIO DE 2009 ...UNA FUERTE TRONADA LOCALIZADA SOBRE EL NOROESTE DE PUERTO RICO... A LAS 333 PM AST...EL RADAR DOPPLER INDICO UNA TRONADA FUERTE SOBRE MOCA...AGUADA...AGUADILLA...MOVIENDOSE AL NOROESTE DE 5 A 10 MPH. ESTA TRONADA CONTINUARA AFECTANDO ESTAS AREAS HASTA LAS 400PM...ANTES DE MOVERSE A TRAVES DE LAS AGUAS COSTERAS ADYACENTES. RELAMPAGOS DE NUBE A SUELO SON FRECUENTES...VIENTOS FUERTES Y EN RAFAGAS DE 40 MPH...LLUVIA TORRENCIAL Y GRANIZOS PEQUENOS PUEDE ACOMPANAR A ESTA TRONADA. SI ESTA AL AIRE LIBRE....POR FAVOR BUSQUE REFUGIO.
The national radar mosaic for the moment the first event began.
8 heavy rain, 1 flood. Local standard time, as filed.
Street flooding was reported at Plaza Victoria, Highway 2, in Aguadilla.
Urban and street flooding was reported at and near the public bus Terminal, near metro Office park, in the San Patricio-Buchanan sector of Guaynabo City.
Sections of Rio Piedras and Puerto Nuevo, in the municipality of San Juan were reported flooded due to heavy rain.
One home was flooded at Barrio Corazon, Vietnam sector, road 615, Km 1 in the municipality of Guayama.
River Fajardo was reported out of its banks and flooding highways PR 3 and PR53 at the Cilitos light in the municipality of Fajardo.
Highway 3 was reported flooded at Barrio Mariana, Botijas, and Dajao in the municipality of Naguabo.
Flooding was reported at the intersection of Highway 927 and 53 in the municipality of Naguabo.
A home was reported flooded at Floral Park, Rio Piedras.
Street flooding was reported in front of the Manuel A. Perez Police station in the Hato Rey sector of San Juan City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2009Every state in 2009This day in weather historyWarnings in Puerto Rico, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184269, 182242, 178793, 182311, 184360, 184358, 182868, 182864, 182332.